MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-021; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-021; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6276-1-021
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Loss of Range of Motion (2032); Injury (2348); Reaction (2414)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate the products were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient has had previous hip surgeries, one particular, in ny hss with styker products.Patient complained that the implant made her ill.Final report on indication for surgery identifies the following: right hip.Patient factor: ehlers-danlos syndrome.Difficulty with range of motion.Impingement posteriorly.Increasing metal ions on serum testing.Weakness.Revision right total hip arthroplasty, acetabular component, femoral component.
 
Event or Problem Description
Patient has had previous hip surgeries, one particular, in (b)(6) with styker products.Patient complained that the implant made her ill.Final report on indication for surgery identifies the following: right hip.Patient factor: ehlers-danlos syndrome.Difficulty with range of motion.Impingement posteriorly.Increasing metal ions on serum testing.Weakness.Revision right total hip arthroplasty, acetabular component, femoral component.
 
Additional Manufacturer Narrative
An event regarding abnormal ion levels and impingement (range of motion) involving a restoration modular body was reported.The range of motion issue was confirmed by medical review.Method & results: -product evaluation and results: not performed as devices were not returned.-medical records received and evaluation: a review of the provided medical records and x-rays from the previous event by a clinical consultant indicated: [.]procedure-related factors: - suboptimal component position must certainly be present although the evidence is indirect due to absence of x-rays.Patient-related factors - ehlers-danlos disease with severe soft tissue laxity - multiple revision surgeries (three meanwhile in 2017) have contributed to further decrease in soft tissue quality around the involved hip.- higher patient activity level possibly a secondary factor of lower relevance.Device-related factors: - none, consistent with the type of failure that was already present prior to implantation of the current devices.Diagnosis: - an adverse mix of patient-related factors (ehlers-danlos soft tissue laxity, multiple surgeries in a short time frame with possibly a higher patient activity level) in combination with procedure-related factors regarding suboptimal component position with impingement have contributed to multifactorial hip instability with persistent recurrent dislocation requiring a third surgical intervention within one year in an attempt to solve the problem.-product history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided information by a clinical consultant concluded: an adverse mix of patient-related factors (ehlers-danlos soft tissue laxity, multiple surgeries in a short time frame with possibly a higher patient activity level) in combination with procedure-related factors regarding suboptimal component position with impingement have contributed to multifactorial hip instability with persistent recurrent dislocation requiring a third surgical intervention within one year in an attempt to solve the problem.Additional information, including x-rays, follow up notes and return of the device are needed to fully investigate the event.If further information becomes available and/or the product is returned, this investigation will be re-opened.

Brand Name
21MM MOD REV HIP BODY/BOLT STDCOMPONENT LEVEL 9006-1-021
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6991529
Report Number0002249697-2017-03165
Device Sequence Number1933696
Product Code LPH
UDI-Device Identifier04546540641076
UDI-Public04546540641076
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6276-1-021
Device Lot Number56871102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient Weight53